Flood, Cooper
- When
- January 29, 9:00 AM CST to January 30, 2:00 AM CST
- Where
- Cooper forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.844, -92.810 (the zone’s center; the record gives no point)
A strong storm system moved across the region from January 28th through January 29th. Heavy rains of from 1 to 3 inches fell across these counties.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
A strong storm system moved across the region from January 28th through January 29th. Heavy rains of from 1 to 3 inches fell across these counties. Minor flooding was reported on the Petite Saline Creek near Boonville, where it crested at 17.0 feet, 1.0 feet above flood stage. The Blackwater River at Valley City crested at 23.0 feet, 1.0 feet above flood stage. The Lamine River at Otterville crested at 15.73 feet, 0.73 of a foot above flood stage. The Moniteu Creek at Fayette crested at 18.80 feet, or 2.8 feet above flood stage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jan 29, 4:30 AM CST, 4 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 430 AM CST MON JAN 29 2001 TEMPERATURES HOVERING AROUND THE 32 DEGREE MARK THIS MORNING OVER MUCH OF THE CWA. IN MOST LOCATIONS...SEEING MORE ICE ON THE ELEVATED SURFACES THAN THE ROADS. NEWEST BAND OF PCPN MOVG NORTH ACROSS CWA ALSO CONTAINS SOME -PL. AS STORM SYSTEM MOVES NORTH AND EAST...MAIN PRBLMS ARE PCPN TIMING AND TYPE. FOR TODAY...UNTIL SFC TEMPS WARM SUFFICIENTLY CWA WILL CONTINUE TO SEE SOME MIXED PRECIP. FREEZING PROBLEMS ARE MAINLY NORTH OF A LINE FROM KANSAS CITY TO MACON. EASTERN ZONES STAY IN WARM SECTOR MOST OF THE DAY...AND WAA SHOULD STOP THE FREEZING IN THE KIRK AREA BY LATE MORNING. WILL KEEP NORTHEASTERN ZONES IN A FREEZING RAIN ADVISORY FOR JUST THIS MORNING. AS SFC LOW MOVES THRU...CRITICAL THKNS SHOW A CHANGE TO SNOW IN THE AFTN. LOOKING AT QS AND MAIN QVECTOR CONVERGENCE...MOST DEFORMATION ZONE SNOW WILL BE TO THE NORTH OF CWA. COULD STILL SEE 1-3 BY EVENING IN EXTREME NORTHWESTERN ZONES AND LESS THAN 1" IN KC METRO NORTH TO KSTJ. GOING FCST HAD A WINTER STORM WATCH IN PLACE FOR TODAY AND TONITE. TOUGH CALL ON WHAT TO DO WITH IT. THINK BY THE TIME THE AIR MASS IS COLD ENOUGH FOR SNOW THIS AFTN...QPF PROGS ETC HAVE DRY SLOT POTENTIAL FOR CWA. HOWEVER...DUE TO FZRA THIS MORNING AND CHANGEOVER THIS AFTN AROUND RUSH HOUR...HAVE OPTED FOR A WINTER WEATHER ADVISORY FOR WESTERN ZONES TODAY. ETA/AVN TRY TO CONTINUE SOME -SN IN THE FA FOR TUES BUT HAVE KEPT WITH GOING FCST FLURRIES...EXCEPT FOR A CHC POP IN THE NORTHEAST. ALSO HAD TO CONSIDER THROWING IN POPS FOR TUES NITE IN ADVANCE OF NEXT SHTWV...BUT DECID-ED TO WAIT ANOTHER MODEL RUN AND LEAVE DRY. GENRLY FOLLOWED COOLER FWC FOR TEMPS. .EAX... KS...WINTER WEATHER ADV KSZ025-102>105. MO...WINTER WEATHER ADV MOZ001>005-011>014-020>022-028>030-037 LVQ
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-301200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 600 AM CST MON JAN 29 2001 ...MIXED PRECIPITATION TO AFFECT THE AREA AGAIN TODAY.. FORECAST: RAIN MIXED WITH FREEZING RAIN AND SLEET...WILL AFFECT LOCATIONS NORTH OF A LINE FROM THE KANSAS CITY METRO TO MACON THIS MORNING. SOME WARMING WILL OCCUR DURING THE DAY IN THE NORTHEAST...WHERE LOCATIONS WILL CHANGEOVER TO ALL RAIN. HOWEVER... COLD AIR WILL STREAM INTO NORTHWESTERN MISSOURI AND EASTERN KANSAS THIS AFTERNOON...CHANGING THE PRECIPITATION TO SNOW. WHILE THIS MORNINGS ICE ACCUMULATIONS SHOULD STAY WELL BELOW THOSE OF YESTERDAY...ENOUGH ICE WILL FALL TO GLAZE SOME SURFACES AND SECONDARY ROADS. SNOW AMOUNTS THROUGH THIS EVENING SHOULD RANGE FROM 1 TO 3 INCHES NORTH OF A LINE FROM OREGON TO ALBANY...AND LESS THAN AN INCH FROM ST JOSEPH SOUTH TO KANSAS CITY. DISCUSSION: MOISTURE STREAMING UP FROM THE GULF OF MEXICO WILL CONTINUE TO OVERRUN COLD AIR ENTRENCHED OVER THE CENTRAL PLAINS UNTIL THIS AFTERNOON. THEN AS A LOW PRESSURE SYSTEM MOVES ACROSS MISSOURI THIS AFTERNOON...IT WILL DRAW DOWN COLDER AIR FROM THE NORTHERN PLAINS. THIS WILL CHANGE THE PRECIPITATION OVER TO SNOW. THE HIGHER SNOW AMOUNTS WITH THE REMAINDER OF THIS SYSTEM WILL STAY TO THE NORTH OF THE OUTLOOK AREA. OUTLOOK: THE SNOW WILL TAPER OFF TONIGHT INTO TUESDAY...HOWEVER THERE IS ANOTHER CHANCE FOR MEASURABLE SNOW ON WEDNESDAY. AT THIS TIME...THIS UPCOMING STORM DOES NOT LOOK TO BE AS STRONG AS THE ONE MOVING THROUGH TODAY. LVQ
The national radar mosaic for the moment the first event began.
3 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, January 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5231445, 5231446, 5231447.